|Xylazine and Opioid Use: An Update|
|The urgency of the opioid crisis that began in 2019 has not abated and fentanyl continues to fuel the overdose rates. More recently, an emerging trend has been identified. Yet another dangerous substance called Xylazine has been found more frequently in various illicit substances and is worsening outcomes for people who use opioids.
Xylazine is known as “tranq” or “tranq dope” in the illicit drug market. Xylazine can cause drowsiness, lethargy, and in rare instances, apnea and death. While xylazine is not an opioid, it is dangerous because it can depress breathing, blood pressure, heart rate and body temperature to critical levels. Additionally, people who inject drugs containing xylazine can develop severe skin wounds and patches of dead and rotting tissue that easily become infected and, if left untreated, may lead to amputation. These wounds can develop in areas of the body away from the injection site and may become life-threatening.
|This webinar is intended to provide the latest information available on Xylazine, including associated effects on the body and long-term impacts on opioid users, and review current organizational strategies to help prevent exacerbated and related harm.|
|This training meets the requirements for three renewal hours (CASAC, CPP, CPS) and three initial hours (CPP, CPS) through New York State’s Office of Addiction Services and Supports (NYS OASAS). As an IC & RC member board, OASAS accredited courses are granted reciprocal approval by the New Jersey Division of Consumer Affairs, Alcohol and Drug Counselor Committee. Many other states offer reciprocity – please check with your accrediting agency.
Training event: Thursday, April 27th, 10:00am to 11:30am EST
|CLICK HERE TO REGISTER FOR THIS EVENT|